J. S. PATTERSON, M.B., CH.B., M.R.C.P.; B. J. A. FURR, PH.D.; L. A. BATTERSBY, M.A.
This content is PDF only. Please click on the PDF icon to access.
To the editor: The recent letter from Dr. Veldhuis (Ann Intern Med 88:574-575, 1978) raises the question of tamoxifen-related hypercalcaemia. We wish to add to this report and place it in perspective.
An analysis of all the written information available to us by 31 March 1978 yielded 36 patients who had developed hypercalcaemia while receiving tamoxifen therapy for advanced breast cancer. This worldwide survey included all published and directly reported data. Although we cannot assume that these 36 reports represent the total cases of hypercalcaemia in patients receiving tamoxifen treatment, this number would give an occurrence rate of less than
PATTERSON JS, FURR BJA, BATTERSBY LA. Tamoxifen and Hypercalcemia. Ann Intern Med. 1978;89:1013. doi: 10.7326/0003-4819-89-6-1013_1
Download citation file:
Published: Ann Intern Med. 1978;89(6):1013.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use